Alli & Xenical Weight Loss Pills: Liver Damage Review by the FDA

alliThe widely popular weight loss supplement Alli may be under fire soon, as the FDA has announce a review of Orlistat, marketed here in the US as the prescription drug Xenical and the OTC weight loss supplement Alli.

In a statement yesterday to healthcare professionals, the FDA made public an ongoing investigation into 32 reports of serious liver injury, including several cases if liver failure. Patients were taking orlistat, which is marketed under the trade name Xenical by Roche and Alli by GlaxoSmithKline.

Stay tuned for more information, but for now (08/25/09) the FDA is advising patients to continue using the product as directed.

If you have experienced jaundice (yellowing of the eyes or skin), darkening of urine, abdominal pain or other symptoms of liver damage, you are advised to consult with a medical professional to test the health of your liver. You should also contact the FDA’s Medwatch Adverse Event Reporting system if these symptoms or conditions occurred while or after taking Alli, Xenical, Orlistat or any other medication.

About

Everett Sizemore is the owner and Editor of US Recall News: http://www.usrecallnews.com. He is dedicated to educating people about consumer safety, social activism and corporate responsibility by bringing information to Americans about the products they use every day.

There are 12 comments. Add yours.

  1. dimegirl

    YES,I take Alli as needed. I would never take Alli on a daily basis.All Alli does is allow your body NOT to absorb all the fat that you eat.Its side effects really FORCE you to pay attention to everything you do and eat.If i want to eat something i make sure& check that it is in the 15-18% fat content range,I also pay attention to my portion sizes and stop eating as soon as i feel full.
    I have a system and this is how it goes.
    I keep Alli on hand if i know that i am going to eat a more fattening meal then usual.If i plan to eat a half a pint of ice cream or go with my daughter to eat out i have them in my purse,this way i know quite a bit of this mainly unhealthy fat is on its way out!.I do not take the pills when i eat a salad or my daily Avocado,most all healthy meals that i eat i will not use the pill.I want my body to absorbed the healthy good fats.I think taking this pill 3 times a day could be taxing on your liver-its just using the drug to much in my opinion.
    When i do finally run out of the diet pills i purposely wait about a month to buy some more and get it out of my system…
    The Alli budget: Alli is not cheap,and it rarely goes on sale,but you can get it cheaper if you know what to look for.
    I have a ALLI BUDGET of $35.00-$40.00 total for 120 Alli diet pills.
    If you check the internet for store sales,Amazon on especially EBAY you can almost always get a 120 bottle for $39.99,and that is the going rate for 60 pills at the store.
    When ever I see the price i want to spend only then do i buy.Sometimes i have to wait more then a month and that is ok for my health and my pocket book.
    Other things i do to lose weight is cut out ALL foods and processed products that contain HIGH FRUCTOSE CORN SYRUP or HYDROGENATED OILS.These ingredients are altered by man and do not allow your body to feel full so you do eat more.If you are going to eat something sweet MAKE sure it contains real sugar so your body CAN tell you “stop eating i am full”
    If you have a treadmill before you decide to run/walk,buy a waist wrap- tighten it as tight as you can around your waist and run in front of the TV!
    1-30 min. show later you have now ran over a mile:)
    You will also notice lots more sweat around your waist from wrap.My waist can’t live without it!
    Its the corset concept,you have seen women on tv and the internet with the small waist lines due to wearing a corset.Take measurements of your waist line before you start wearing it for a couple hours a day.Then check your waistline a month later and you will see it works quite well…good luck to all!

    Reply
  2. Krista851

    I definitely noticed a difference in my energy level from taking the Dr Max Powers “Burn” which is from Acai Berry.

    I took the burn for 2 months. I didn’t have any issues, no stomach upset. You don’t get any junk fillers, or anything that your body doesn’t need. They are also made int he USA, and sometimes you don’t know where other weight loss pills are made.

    I highly recommend the product as I lost weight and had a noticeable boosted my energy levels, which made my cardio sessions doable.

    Reply
  3. sharon

    I was taking ALLI and it caused several problems for me. Constipation, fluid retention and headaches.

    I gained 8 pounds within one week of taking this medication and finally decided this is not working for me. Just because it doesnt work for me doesnt mean however that it will not work for you.

    If you have other illnesses, Alli may not benefit you as much as it would someone who is just overweight.

    Reply
  4. Janee

    I’ve been on and off Alli for months now and so far have had no issues. As long as you stay within your fat gram intake/calories and stay away from oily foods, you’ll be fine. When I first started taking Alli, I lost 12 lbs within the first 2 weeks. I really like Alli, but plan on going off of it for good, once my supply runs out. If liver damage is in relation to this drug, then I’d rather join a gym and do it the right way.

    Good luck to everyone!

    Reply
  5. Heather

    I took Alli last year and in 2mths had lost 30lbs… Then my son was in the Hospital for alomst 2wks. I lost the ability to continue the diet. The only reason that I would see anyone having any type of problem with this drug is…. EATING all the wrong foods and expecting the pill to work. There is NO reason to take Alli thinking that it will be the answer to all your problems. Remember the phrase ” You have to give a little to recieve a little”!!! Eat right and work out.
    The best way I found is do the diet for a week or two, then add the pill…

    Common_Sense- Take a little bit of your own advice, and REMEMBER our society is full of Over Weight, BUSY/ LAZY people. If they can eat right there would be NO use for any Pill. (Body Building/Boost/ Protein Shakes).

    Best Wishes to any and all that use this product!!!

    Reply
  6. Common_Sense

    Do you really think a pill is going to cure your hand-to-mouth disease? Like the old saying goes “If it sounds too good to be true, well then it’s probably too good to be true.” If a company in a capitalist society is SELLING you a product I can pretty much guarantee it is not in your best interest. The answers are inside of you, not a pill. CHANGE YOUR WAYS!

    Reply
  7. sonya

    Has caused me a lot of gas, and abdominal cramping, especially if i eat a high fat meal. I am worried about the possibility of liver damage.

    Reply
  8. Shireia Jnofinn

    After I started to take alli, it caused my stomach to mess up. My stomach has a loud growling sound even when I am not hungry. It didnt start to doing that untilI took alli one year ago. And it does it all through the day.

    Reply

Leave a Reply

Please type the characters of this captcha image in the input box

Please type the characters of this captcha image in the input box